Missouri, 2005Lightning Strike in Missouri, September 19, 2005
September 19, 2005 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 19, 2:25 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 19, 2:25 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT MON SEP 19 2005
.DISCUSSION...
CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN
EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED
FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS
LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E.
QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY
AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H
TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS
PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY
UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS
DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT.
STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT
HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV
NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR
RGN.
FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS
ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS
AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH
MAXES IN MID/UPR 80S THRU WKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 68 87 63 89 / 80 10 10 10
QUINCY 61 85 58 86 / 80 10 10 10
COLUMBIA 64 87 60 88 / 80 10 10 10
JEFFERSON CITY 64 87 61 88 / 80 10 10 10
SALEM 65 86 57 85 / 80 10 10 10
FARMINGTON 67 85 56 87 / 80 10 10 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WDB
Hazardous weather outlook, Sep 19, 2:13 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT MON SEP 19 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
313 PM CDT MON SEP 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM
THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY
THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.
CVKING
In the hours before
Local storm report, Sep 19, 5:31 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.
&&
BYRDLocal storm report, Sep 19, 5:44 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
COLUMBIA.
&&
BYRDLocal storm report, Sep 19, 6:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG TIPTON 38.65N 92.78W
09/19/2005 MONITEAU MO EMERGENCY MNGR
TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
INJURIES REPORTED.
0640 PM HAIL TIPTON 38.65N 92.78W
09/19/2005 0.75 INCH MONITEAU MO EMERGENCY MNGR
0645 PM TSTM WND DMG FULTON 38.85N 91.95W
09/19/2005 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN.
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
STREET AND ROLLINS ROAD.
&&
BYRDLocal storm report, Sep 19, 6:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 W CHAMOIS 38.68N 91.83W
09/19/2005 OSAGE MO EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN...SIZE UNKNOWN.
&&
BYRDLocal storm report, Sep 19, 6:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST GASCONADE 38.67N 91.56W
09/19/2005 70 MPH GASCONADE MO LAW ENFORCEMENT
ESTIMATED WINDS BETWEEN 65 AND 75 MPH.
&&
BYRDLocal storm report, Sep 19, 6:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST HERMANN 38.70N 91.43W
09/19/2005 60 MPH GASCONADE MO TRAINED SPOTTER
TREE BRANCHES BLOWN DOWN.
&&
BYRDLightning, Warren
- When
- September 19, 6:30 PM CST
- Where
- Warren County, Warrenton
- Reported by
- NEWSPAPER
- Coordinates
- 38.765, -91.161 (the zone’s center; the record gives no point)
Lightning was believed to be the cause for 2 house fires in Warrenton. One home in the 2200 block of Highway U was destroyed. The other home in the 1600 block of Highway W had fire damage in the attic and smoke damage throughout the rest of the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, September 19 to 20, 2005$1.0 million · 1 event
- Hail in Iowa, September 19, 2005$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Indiana, September 19, 2005$29,000 · 62 kt wind · 22 events
- Tornado in Illinois, September 19, 2005F1 · 1 event
- Hail and Damaging Winds in Illinois, September 19, 2005$2,000 · 1.75 in hail · 23 events
- Damaging Winds in Indiana, September 19, 20051 injured · $7,000 · 60 kt wind · 4 events
- Hail and Damaging Wind in Missouri, September 19, 20051.75 in hail · 8 events
- Lightning Strikes in California, September 19 to 20, 2005$1,000 · 6 events
- Hail and Damaging Wind in Missouri, September 19, 20052 in hail · 5 events
- Hail in Missouri, September 19, 20052.5 in hail · 5 events
- Hail and Damaging Winds in Ohio, September 19, 2005$9,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Illinois, September 19, 2005$11,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476203.